Alert archive / California / Winter Storm Warnings in 2016

Winter Storm Warning 4, NWS Las Vegas, NV

February 16, 2016Inyo County, California

NWS Las Vegas, NV issued this winter storm warning at Feb 16, 2016, 2:00 PM PST for Inyo County, California. It took effect at Feb 17, 2016, 10:00 AM PST. It was in force for 24 hr. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Feb 16, 2016, 2:00 PM PST (22:00 UTC)
In effect from
Feb 17, 2016, 10:00 AM PST
Expired
Feb 18, 2016, 10:00 AM PST
In force
24 hr
Issued by
NWS Las Vegas, NV

County Inyo County, CA

The radar

The Edwards AFB radar (KEYX), 158 km from the middle of the area, began a volume at 22:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Feb 18, 9:35 AM PSTSNOW 6Aspendell, CACA-1 REPORTED 6 INCHES OF NEW SNOW OVER THE 12 HOUR PERIOD ENDING AT 935 AM.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Las Vegas, NV (KVEF), launched 12:00Z, 10.0 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Las Vegas, NV at 12:00Z on 2016-02-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Las Vegas, NV at 12:00Z on 2016-02-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -35 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2644 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
-35 m²/s²
0-3 km storm-relative helicity
-56 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

574 
WWUS45 KVEF 162200
WSWVEF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
200 PM PST TUE FEB 16 2016

...SIGNIFICANT SNOWFALL EXPECTED FOR THE MOUNTAINS OF INYO COUNTY...

CAZ519-171200-
/O.UPG.KVEF.WS.A.0005.160217T1800Z-160219T0000Z/
/O.NEW.KVEF.WS.W.0004.160217T1800Z-160218T1800Z/
EASTERN SIERRA SLOPES-
INCLUDING THE CITIES OF...ASPENDELL...MT WHITNEY
200 PM PST TUE FEB 16 2016

...WINTER STORM WARNING IN EFFECT FROM 10 AM WEDNESDAY TO 10 AM
PST THURSDAY...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WINTER
STORM WARNING FOR SNOWFALL ABOVE 8000 FEET...WHICH IS IN EFFECT
FROM 10 AM WEDNESDAY TO 10 AM PST THURSDAY. THE WINTER STORM WATCH
IS NO LONGER IN EFFECT.

* TIMING...SNOW IS EXPECTED TO DEVELOP MID DAY WEDNESDAY...THE
  HEAVIEST SNOW IS EXPECTED WEDNESDAY NIGHT BEFORE TAPERING OFF
  THURSDAY.

* SNOW LEVEL...INITIAL SNOW LEVEL WILL BE NEAR 8500 FEET... FALLING
  TO AROUND 7000 FEET EARLY THURSDAY MORNING...DOWN TO 5500 FEET BY
  THURSDAY AFTERNOON. MOST SIGNIFICANT ACCUMULATIONS WILL ABOVE THE
  8000 FOOT LEVEL.

* TOTAL SNOW ACCUMULATIONS...A TRACE TO 6 INCHES IS POSSIBLE ABOVE
  5500 FEET...WITH 6 TO 12 INCHES ABOVE 8000 FEET. 12 TO 18 INCHES
  POSSIBLE NEAR THE SIERRA CREST.

* WINDS...SOUTHWEST 30 TO 40 MPH WITH GUSTS TO 60 MPH. GUSTS OVER 70
  MPH POSSIBLE NEAR SIERRA RIDGETOPS. WIDESPREAD BLOWING AND
  DRIFTING SNOW LIKELY. THE STRONGEST WINDS ARE EXPECTED WEDNESDAY
  AFTERNOON AND EVENING.

* IMPACTS...HAZARDOUS TRAVEL CONDITIONS DUE TO SLICK...SNOW 
  COVERED ROADS. REDUCED VISIBILITY DUE TO SNOW AND BLOWING 
  SNOW. ROAD RESTRICTIONS ARE POSSIBLE AND CHAIN LAWS MAY BE 
  NEEDED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

CHECK TRAVEL CONDITIONS PRIOR TO DEPARTING AND USE EXTRA CAUTION
WHILE TRAVELING. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...
FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY.

&&

$$

CAZ521-171200-
/O.NEW.KVEF.WW.Y.0006.160217T1800Z-160218T1800Z/
WHITE MOUNTAINS OF INYO COUNTY-
INCLUDING THE CITIES OF...WESTGARD PASS...BRISTLECONE PINE
200 PM PST TUE FEB 16 2016

...WINTER WEATHER ADVISORY IN EFFECT FROM 10 AM WEDNESDAY TO
10 AM PST THURSDAY...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WINTER
WEATHER ADVISORY FOR SNOW ABOVE 8000 FEET...WHICH IS IN EFFECT FROM
10 AM WEDNESDAY TO 10 AM PST THURSDAY.

* TIMING...SNOW IS EXPECTED TO DEVELOP MID DAY WEDNESDAY...THE
  HEAVIEST SNOW IS EXPECTED WEDNESDAY NIGHT BEFORE TAPERING OFF
  THURSDAY.

* SNOW LEVEL...INITIAL SNOW LEVEL WILL BE NEAR 8500 FEET... FALLING
  TO AROUND 7000 FEET EARLY THURSDAY MORNING...DOWN TO 5500 FEET BY
  THURSDAY AFTERNOON. MOST SIGNIFICANT ACCUMULATIONS WILL ABOVE THE
  8000 FOOT LEVEL.

* TOTAL SNOW ACCUMULATIONS...A TRACE TO 4 INCHES IS POSSIBLE ABOVE
  5500 FEET...WITH 3 TO 8 INCHES ABOVE 8000 FEET.

* WINDS...SOUTHWEST WINDS 15 TO 25 MPH WITH GUSTS TO 35 MPH.

* IMPACTS...HAZARDOUS TRAVEL CONDITIONS DUE TO SLICK...SNOW COVERED
  ROADS. REDUCED VISIBILITY DUE TO SNOW AND BLOWING SNOW.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

CHECK TRAVEL CONDITIONS PRIOR TO DEPARTING AND USE EXTRA CAUTION
WHILE TRAVELING. BE PREPARED FOR WINTER DRIVING CONDITIONS.

&&

$$

WOLCOTT
5 follow-up statements
405 
WWUS45 KVEF 171011
WSWVEF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
211 AM PST WED FEB 17 2016

...SIGNIFICANT SNOWFALL EXPECTED FOR THE MOUNTAINS OF INYO
COUNTY...

CAZ519-171830-
/O.CON.KVEF.WS.W.0004.160217T1800Z-160218T1800Z/
EASTERN SIERRA SLOPES-
INCLUDING THE CITIES OF...ASPENDELL...MT WHITNEY
211 AM PST WED FEB 17 2016

...WINTER STORM WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING
TO 10 AM PST THURSDAY FOR THE EASTERN SIERRA SLOPES...

* TIMING...SNOW IS EXPECTED TO DEVELOP BY MID DAY...THE HEAVIEST
  SNOW IS EXPECTED TONIGHT BEFORE TAPERING OFF THURSDAY.

* SNOW LEVEL...INITIAL SNOW LEVEL WILL BE NEAR 8500 FEET... 
  FALLING TO AROUND 7000 FEET EARLY THURSDAY MORNING...DOWN TO 
  5500 FEET BY THURSDAY AFTERNOON. MOST SIGNIFICANT 
  ACCUMULATIONS WILL ABOVE THE 8000 FOOT LEVEL. 

* TOTAL SNOW ACCUMULATIONS...A TRACE TO 6 INCHES IS POSSIBLE 
  ABOVE 5500 FEET...WITH 6 TO 12 INCHES ABOVE 8000 FEET. 12 TO 
  18 INCHES POSSIBLE NEAR THE SIERRA CREST. 

* WINDS...SOUTHWEST 30 TO 40 MPH WITH GUSTS TO 60 MPH. GUSTS OVER 70
  MPH POSSIBLE NEAR SIERRA RIDGETOPS. WIDESPREAD BLOWING AND
  DRIFTING SNOW LIKELY. THE STRONGEST WINDS ARE EXPECTED THIS AFTERNOON
  AND EVENING.

* IMPACTS...HAZARDOUS TRAVEL CONDITIONS DUE TO SLICK...SNOW 
  COVERED ROADS. REDUCED VISIBILITY DUE TO SNOW AND BLOWING 
  SNOW. ROAD RESTRICTIONS ARE POSSIBLE AND CHAIN LAWS MAY BE 
  NEEDED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

CHECK TRAVEL CONDITIONS PRIOR TO DEPARTING AND USE EXTRA CAUTION
WHILE TRAVELING. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...
FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY.

&&

$$

CAZ521-171830-
/O.CON.KVEF.WW.Y.0006.160217T1800Z-160218T1800Z/
WHITE MOUNTAINS OF INYO COUNTY-
INCLUDING THE CITIES OF...WESTGARD PASS...BRISTLECONE PINE
211 AM PST WED FEB 17 2016

...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 10 AM THIS
MORNING TO 10 AM PST THURSDAY FOR THE WHITE MOUNTAINS OF INYO COUNTY...

* TIMING...SNOW IS EXPECTED TO DEVELOP BY MID DAY...THE HEAVIEST
  SNOW IS EXPECTED THIS EVENING BEFORE TAPERING OFF THURSDAY.

* SNOW LEVEL...INITIAL SNOW LEVEL WILL BE NEAR 8500 FEET... 
  FALLING TO AROUND 7000 FEET EARLY THURSDAY MORNING...DOWN TO 
  5500 FEET BY THURSDAY AFTERNOON. MOST SIGNIFICANT 
  ACCUMULATIONS WILL ABOVE THE 8000 FOOT LEVEL. 

* TOTAL SNOW ACCUMULATIONS...A TRACE TO 4 INCHES IS POSSIBLE 
  ABOVE 5500 FEET...WITH 3 TO 8 INCHES ABOVE 8000 FEET. 

* WINDS...SOUTHWEST WINDS 15 TO 25 MPH WITH GUSTS TO 35 MPH.

* IMPACTS...HAZARDOUS TRAVEL CONDITIONS DUE TO SLICK...SNOW 
  COVERED ROADS. REDUCED VISIBILITY DUE TO SNOW AND BLOWING 
  SNOW. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

CHECK TRAVEL CONDITIONS PRIOR TO DEPARTING AND USE EXTRA CAUTION
WHILE TRAVELING. BE PREPARED FOR WINTER DRIVING CONDITIONS.

&&

$$
520 
WWUS45 KVEF 171759
WSWVEF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
959 AM PST WED FEB 17 2016

...SIGNIFICANT SNOWFALL EXPECTED FOR THE MOUNTAINS OF INYO
COUNTY...

CAZ519-180400-
/O.CON.KVEF.WS.W.0004.160217T1800Z-160218T1800Z/
EASTERN SIERRA SLOPES-
INCLUDING THE CITIES OF...ASPENDELL...MT WHITNEY
959 AM PST WED FEB 17 2016

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 10 AM PST
THURSDAY FOR THE EASTERN SIERRA SLOPES...

* TIMING...SNOW IS EXPECTED TO CONTINUE TODAY WITH THE HEAVIEST
  SNOWFALL EXPECTED TONIGHT BEFORE TAPERING OFF THURSDAY.

* SNOW LEVEL...INITIAL SNOW LEVEL WILL BE NEAR 8500 FEET... 
  FALLING TO AROUND 7000 FEET EARLY THURSDAY MORNING...DOWN TO 
  5500 FEET BY THURSDAY AFTERNOON. MOST SIGNIFICANT 
  ACCUMULATIONS WILL ABOVE THE 8000 FOOT LEVEL. 

* TOTAL SNOW ACCUMULATIONS...A TRACE TO 6 INCHES IS POSSIBLE 
  ABOVE 5500 FEET...WITH 6 TO 12 INCHES ABOVE 8000 FEET. 12 TO 
  18 INCHES POSSIBLE NEAR THE SIERRA CREST. 

* WINDS...SOUTHWEST 30 TO 40 MPH WITH GUSTS TO 60 MPH. GUSTS 
  OVER 70 MPH POSSIBLE NEAR SIERRA RIDGETOPS. WIDESPREAD BLOWING 
  AND DRIFTING SNOW LIKELY. THE STRONGEST WINDS ARE EXPECTED 
  THIS AFTERNOON AND EVENING. 

* IMPACTS...HAZARDOUS TRAVEL CONDITIONS DUE TO SLICK...SNOW 
  COVERED ROADS. REDUCED VISIBILITY DUE TO SNOW AND BLOWING 
  SNOW. ROAD RESTRICTIONS ARE POSSIBLE AND CHAIN LAWS MAY BE 
  NEEDED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

CHECK TRAVEL CONDITIONS PRIOR TO DEPARTING AND USE EXTRA CAUTION
WHILE TRAVELING. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...
FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY.

&&

$$

CAZ521-180400-
/O.CON.KVEF.WW.Y.0006.160217T1800Z-160218T1800Z/
WHITE MOUNTAINS OF INYO COUNTY-
INCLUDING THE CITIES OF...WESTGARD PASS...BRISTLECONE PINE
959 AM PST WED FEB 17 2016

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST
THURSDAY FOR THE WHITE MOUNTAINS OF INYO COUNTY...

* TIMING...SNOW IS EXPECTED TO DEVELOP BY MID DAY...THE HEAVIEST 
  SNOW IS EXPECTED THIS EVENING BEFORE TAPERING OFF THURSDAY. 

* SNOW LEVEL...INITIAL SNOW LEVEL WILL BE NEAR 8500 FEET... 
  FALLING TO AROUND 7000 FEET EARLY THURSDAY MORNING...DOWN TO 
  5500 FEET BY THURSDAY AFTERNOON. MOST SIGNIFICANT 
  ACCUMULATIONS WILL ABOVE THE 8000 FOOT LEVEL. 

* TOTAL SNOW ACCUMULATIONS...A TRACE TO 4 INCHES IS POSSIBLE 
  ABOVE 5500 FEET...WITH 3 TO 8 INCHES ABOVE 8000 FEET. 

* WINDS...SOUTHWEST WINDS 15 TO 25 MPH WITH GUSTS TO 35 MPH.

* IMPACTS...HAZARDOUS TRAVEL CONDITIONS DUE TO SLICK...SNOW 
  COVERED ROADS. REDUCED VISIBILITY DUE TO SNOW AND BLOWING 
  SNOW. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

CHECK TRAVEL CONDITIONS PRIOR TO DEPARTING AND USE EXTRA CAUTION
WHILE TRAVELING. BE PREPARED FOR WINTER DRIVING CONDITIONS.

&&

$$
698 
WWUS45 KVEF 180353
WSWVEF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
753 PM PST WED FEB 17 2016

...SIGNIFICANT SNOWFALL EXPECTED FOR THE MOUNTAINS OF INYO
COUNTY...

CAZ519-181200-
/O.CON.KVEF.WS.W.0004.000000T0000Z-160218T1800Z/
EASTERN SIERRA SLOPES-
INCLUDING THE CITIES OF...ASPENDELL...MT WHITNEY
753 PM PST WED FEB 17 2016

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 10 AM PST
THURSDAY...

* TIMING...HEAVIEST SNOWFALL EXPECTED TONIGHT BEFORE TAPERING OFF
  THURSDAY.

* SNOW LEVEL...INITIAL SNOW LEVEL WILL BE NEAR 8500 FEET... 
  FALLING TO AROUND 7000 FEET EARLY THURSDAY MORNING...DOWN TO 
  5500 FEET BY THURSDAY AFTERNOON. MOST SIGNIFICANT 
  ACCUMULATIONS WILL ABOVE THE 8000 FOOT LEVEL. 

* TOTAL SNOW ACCUMULATIONS...A TRACE TO 6 INCHES IS POSSIBLE 
  ABOVE 5500 FEET...WITH 6 TO 12 INCHES ABOVE 8000 FEET. 12 TO 
  18 INCHES POSSIBLE NEAR THE SIERRA CREST. 

* WINDS...SOUTHWEST 30 TO 40 MPH WITH GUSTS TO 60 MPH. GUSTS 
  OVER 70 MPH POSSIBLE NEAR SIERRA RIDGETOPS. WIDESPREAD BLOWING 
  AND DRIFTING SNOW LIKELY. THE STRONGEST WINDS ARE EXPECTED 
  THIS AFTERNOON AND EVENING. 

* IMPACTS...HAZARDOUS TRAVEL CONDITIONS DUE TO SLICK...SNOW 
  COVERED ROADS. REDUCED VISIBILITY DUE TO SNOW AND BLOWING 
  SNOW. ROAD RESTRICTIONS ARE POSSIBLE AND CHAIN LAWS MAY BE 
  NEEDED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

CHECK TRAVEL CONDITIONS PRIOR TO DEPARTING AND USE EXTRA CAUTION
WHILE TRAVELING. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...
FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY.

&&

$$

CAZ521-181200-
/O.CON.KVEF.WW.Y.0006.000000T0000Z-160218T1800Z/
WHITE MOUNTAINS OF INYO COUNTY-
INCLUDING THE CITIES OF...WESTGARD PASS...BRISTLECONE PINE
753 PM PST WED FEB 17 2016

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST
THURSDAY...

* TIMING...THE HEAVIEST SNOW IS EXPECTED THIS EVENING BEFORE
  TAPERING OFF THURSDAY.

* SNOW LEVEL...INITIAL SNOW LEVEL WILL BE NEAR 8500 FEET... 
  FALLING TO AROUND 7000 FEET EARLY THURSDAY MORNING...DOWN TO 
  5500 FEET BY THURSDAY AFTERNOON. MOST SIGNIFICANT 
  ACCUMULATIONS WILL ABOVE THE 8000 FOOT LEVEL. 

* TOTAL SNOW ACCUMULATIONS...A TRACE TO 4 INCHES IS POSSIBLE 
  ABOVE 5500 FEET...WITH 3 TO 8 INCHES ABOVE 8000 FEET. 

* WINDS...SOUTHWEST WINDS 15 TO 25 MPH WITH GUSTS TO 35 MPH.

* IMPACTS...HAZARDOUS TRAVEL CONDITIONS DUE TO SLICK...SNOW 
  COVERED ROADS. REDUCED VISIBILITY DUE TO SNOW AND BLOWING 
  SNOW. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

CHECK TRAVEL CONDITIONS PRIOR TO DEPARTING AND USE EXTRA CAUTION
WHILE TRAVELING. BE PREPARED FOR WINTER DRIVING CONDITIONS.

&&

$$
130 
WWUS45 KVEF 181147
WSWVEF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
347 AM PST THU FEB 18 2016

CAZ519-181800-
/O.CON.KVEF.WS.W.0004.000000T0000Z-160218T1800Z/
EASTERN SIERRA SLOPES-
INCLUDING THE CITIES OF...ASPENDELL...MT WHITNEY
347 AM PST THU FEB 18 2016

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 10 AM PST THIS
MORNING...

* TIMING...HEAVIEST SNOWFALL EXPECTED THROUGH 8 AM THEN TAPERING OFF
  THROUGH 10 AM THIS MORNING.

* SNOW LEVEL...AROUND 7000 FEET EARLY THIS MORNING LOWERING TO 5500
  FEET BY LATE MORNING. MOST SIGNIFICANT ACCUMULATIONS WILL OCCUR
  ABOVE THE 8000 FOOT LEVEL.

* TOTAL SNOW ACCUMULATIONS...A TRACE TO 6 INCHES ABOVE 5500
  FEET...WITH 6 TO 12 INCHES ABOVE 8000 FEET. 12 TO 18 INCHES NEAR
  THE SIERRA CREST.

* WINDS...SOUTHWEST 30 TO 40 MPH WITH GUSTS TO 60 MPH NEAR THE CREST.
  WIDESPREAD BLOWING AND DRIFTING SNOW LIKELY.

* IMPACTS...HAZARDOUS TRAVEL CONDITIONS DUE TO SLICK...SNOW 
  COVERED ROADS. REDUCED VISIBILITY DUE TO SNOW AND BLOWING 
  SNOW. ROAD RESTRICTIONS ARE POSSIBLE AND CHAIN LAWS MAY BE 
  NEEDED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

CHECK TRAVEL CONDITIONS PRIOR TO DEPARTING AND USE EXTRA CAUTION
WHILE TRAVELING. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...
FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY.

&&

$$

CAZ521-181800-
/O.CON.KVEF.WW.Y.0006.000000T0000Z-160218T1800Z/
WHITE MOUNTAINS OF INYO COUNTY-
INCLUDING THE CITIES OF...WESTGARD PASS...BRISTLECONE PINE
347 AM PST THU FEB 18 2016

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THIS
MORNING...

* TIMING...THE HEAVIEST SNOW IS EXPECTED THROUGH 8 AM BEFORE
  TAPERING OFF BY 10 AM THIS MORNING.

* SNOW LEVEL...AROUND 7000 FEET EARLY THIS MORNING...DOWN TO 5500
  FEET BY LATE MORNING. MOST SIGNIFICANT ACCUMULATIONS WILL ABOVE
  THE 8000 FOOT LEVEL.

* TOTAL SNOW ACCUMULATIONS...A TRACE TO 4 INCHES ABOVE 5500
  FEET...WITH 3 TO 8 INCHES ABOVE 8000 FEET.

* WINDS...SOUTHWEST WINDS 15 TO 25 MPH WITH GUSTS TO 35 MPH.

* IMPACTS...HAZARDOUS TRAVEL CONDITIONS DUE TO SLICK...SNOW 
  COVERED ROADS. REDUCED VISIBILITY DUE TO SNOW AND BLOWING 
  SNOW. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

CHECK TRAVEL CONDITIONS PRIOR TO DEPARTING AND USE EXTRA CAUTION
WHILE TRAVELING. BE PREPARED FOR WINTER DRIVING CONDITIONS.

&&

$$
193 
WWUS45 KVEF 181754
WSWVEF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
954 AM PST THU FEB 18 2016

CAZ519-181900-
/O.EXP.KVEF.WS.W.0004.000000T0000Z-160218T1800Z/
EASTERN SIERRA SLOPES-
INCLUDING THE CITIES OF...ASPENDELL...MT WHITNEY
954 AM PST THU FEB 18 2016

...WINTER STORM WARNING WILL EXPIRE AT 10 AM PST THIS MORNING...

ONLY LINGERING LIGHT SNOW SHOWERS ARE EXPECTED THROUGH NOON SO THE
WINTER STORM WARNING WILL BE ALLOWED TO EXPIRE AT 10 AM.

$$

CAZ521-181900-
/O.EXP.KVEF.WW.Y.0006.000000T0000Z-160218T1800Z/
WHITE MOUNTAINS OF INYO COUNTY-
INCLUDING THE CITIES OF...WESTGARD PASS...BRISTLECONE PINE
954 AM PST THU FEB 18 2016

...WINTER WEATHER ADVISORY WILL EXPIRE AT 10 AM PST THIS
MORNING...

WITH SNOW ENDING...THE WINTER WEATHER ADVISORY WILL BE ALLOWED TO
EXPIRE AT 10 AM.

$$

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before this winter storm warning went out at Feb 16, 8:32 AM PST, 5 hours 28 minutes earlier.

Area forecast discussion, Feb 16, 8:32 AM PST, 5 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
832 AM PST TUE FEB 16 2016

.SYNOPSIS...WARM SPRING LIKE CONDITIONS WILL CONTINUE THROUGH
WEDNESDAY BEFORE A PACIFIC STORM SYSTEM BRINGS INCREASING WINDS,
COOLER TEMPERATURES AND CHANCES FOR RAIN AND MOUNTAIN SNOW TO THE
AREA. DRY CONDITIONS RETURN FRIDAY INTO THE WEEKEND WITH A GRADUAL
WARMING TREND.
&&

.UPDATE...QUIET WEATHER THUS FAR THIS MORNING WITH JUST SOME BREEZY
CONDITIONS DOWN THE COLORADO RIVER VALLEY. THE TRANQUILITY WILL
QUICKLY BE BROKEN WEDNESDAY AND THURSDAY AS A STORM SYSTEM CROSSES
THE REGION. WILL BE TAKING A CLOSER LOOK AT PRECIPITATION CHANCES
TODAY...WITH IVT VALUES AROUND 400 AS THE SYSTEM PUSHES INTO THE
WEST COAST. -WOLCOTT-
&&

.PREV DISCUSSION...
240 AM PST TUE FEB 16 2016

.SHORT TERM...ALL IS QUIET FOR NOW WITH A BROAD HIGH PRESSURE RIDGE
FIRMLY ENTRENCHED ACROSS THE SOUTHWEST. THIS WILL MEAN ANOTHER DAY
OF VERY MILD WEATHER UNDER MOSTLY SUNNY SKIES. TEMPERATURES IN THE
LOWER REACHES OF DEATH VALLEY REACHED 90F MONDAY AND WILL MOST
LIKELY REACH ABOVE THAT AGAIN TODAY. TEMPERATURES AREA WIDE WILL BE
RUNNING 12 TO 18 DEGREES ABOVE NORMAL...AND RISE WITHIN A FEW
DEGREES OF MOST RECORDS BY LATE THIS AFTERNOON. MOST AREAS WILL
REMAIN WARM WEDNESDAY WITH AFTERNOON HIGHS PEAKING IN MANY AREAS DUE
TO ENHANCED MIXING FROM INCREASINGLY BREEZY SURFACE WINDS. LAS VEGAS
MAY BUMP UP TO 80 DEGREES...WITH CITIES ALONG THE RIVER APPROACHING
IF NOT EXCEEDING 90 DEGREES. FLY IN THE OINTMENT WILL BE INCREASING
CLOUDS MOVING IN DURING THE DAY...BUT WILL ERR ON THE WARM SIDE FOR
NOW GIVEN THE OVER PERFORMING HIGH TEMPERATURES AS OF LATE.

MEANWHILE...CHANGE IS ON THE WAY AS A LOW PRESSURE SYSTEM IS
CURRENTLY TAKING SHAPE OFF THE PACIFIC COAST AND WILL FLATTEN OUT
THE HIGH PRESSURE RIDGE WHICH WEVE BEEN BASKING UNDER THE PAST WEEK.
THIS STORM WILL BRING CHANCES FOR RAIN AND MOUNTAIN SNOW TO THE
REGION...AS WELL AS STRONG WINDS...AND COOLER TEMPERATURES.

SATELLITE IMAGERY INDICATES A NARROW TROPICAL TAP WITH THIS
APPROACHING SYSTEM REACHING BACK ALL THE WAY TOWARDS THE HAWAIIAN
ISLANDS. WHILE THE BEST DYNAMICS WILL REMAIN FURTHER NORTH ACROSS
THE GREAT BASIN...THE TROUGH WILL DRAG A WEAK COLD FRONT ACROSS THE
REGION WEDNESDAY EVENING INTO THURSDAY MORNING AND GIVEN THE DEGREE
OF THE MOISTURE AND ALSO FAIRLY SUBSTANTIAL INTEGRATED VAPOR
TRANSPORT...THINK A NARROW RIBBON OF LIGHT RAIN IS LIKELY AS THE
COLD FRONT PUSHES THROUGH. IVE RAISED POPS FOR MOST AREAS NORTH OF I-
40 TO ACCOUNT FOR THIS...AND I THINK FORECAST MODELS WILL BE
CATCHING UP ONCE THEY FULLY SAMPLE THE DEGREE OF MOISTURE CONTENT
AVAILABLE.

FURTHER WEST IN THE SIERRA...SIGNIFICANT PRECIPITATION IS LIKELY AS
MOISTURE PLUME CRASHES INTO THE SIERRA. SNOW LEVELS WILL BE STARTING
QUITE HIGH (ABOVE 8,000 FEET) BUT WILL FALL WEDNESDAY NIGHT TO BE
NEAR 5500 FEET SUNDAY MORNING. ABOVE THE 6000 FOOT LEVEL...5 TO 10
INCHES OF SNOW IS LIKELY...WITH A FOOT OR MORE ABOVE 8000 FEET AND A
WINTER STORM WATCH HAS BEEN POSTED TO ACCOUNT FOR THIS.

WIND WILL BE THE OTHER ITEM OF INTEREST WITH THIS UPCOMING
STORM...STRONG WINDS WITH GUSTS OVER 70 MPH ARE EXPECTED ALONG THE
SIERRA RIDGES. LOWER CONFIDENCE ON WINDS REACHING INTO THE OWENS
VALLEY AND HAVE OPTED NOT TO ISSUE ANY WIND HEADLINES AT THIS TIME.
THE INCREASING SATURATION OF THE AIRMASS HAS ME DOUBTING THE
LIKELIHOOD OF A WIND EVENT...AS WELL AS A LESS THAN FAVORABLE
STABILITY PROFILE AND MORE SOUTHERLY CROSS-BARRIER FLOW. IF WE DO
SEE STRONG WINDS REACHING INTO THE OWENS VALLEY...THINK IT WILL BE
THE SOUTHERN AREAS NEAR OLANCHA AND LONE PINE. WILL CONTINUE TO
MONITOR. STRONG WINDS LOOK LIKELY ALONG THE SPRING MOUNTAINS
ESPECIALLY NORTHEAST ASPECTS AND IVE GONE AHEAD AND ISSUED A HIGH
WIND WATCH FOR THAT AREA.

COOLER TEMPERATURES EXPECTED THURSDAY PUTTING OUR CURRENT 70+ DEGREE
DAY STRETCH IN LAS VEGAS IN JEOPARDY. DECREASING CLOUDS EXPECTED
THROUGH THE DAY THURSDAY INTO THURSDAY NIGHT WITH PRECIPITATION
CHANCES DIMINISHING BY SUNSET ACROSS THE AREA.

.LONG TERM...FRIDAY THROUGH TUESDAY.

A GENERALLY DRY AND TRANQUIL WEATHER PATTERN WILL RETURN FRIDAY
THROUGH EARLY NEXT WEEK. A FAST MOVING TROUGH IS FORECAST TO LIFT
INTO THE PACIFIC NORTHWEST FRIDAY AND BRUSH FAR NORTHERN CALIFORNIA.
THIS FEATURE WILL ACT TO STIR UP SOUTH TO SOUTHWEST BREEZES A LITTLE
ACROSS MOST OF THE FORECAST AREA FRIDAY...BUT SPEEDS SHOULD
GENERALLY BE IN THE 10-20 MPH RANGE AND IT APPEARS TO BE TOO FAR
NORTH TO PRODUCE STRONG DOWNSLOPE WINDS ON THE EAST SLOPES OF THE
SOUTHERN SIERRA.

A MEAN RIDGE IS THEN FORECAST TO BUILD OVER THE FORECAST AREA
THROUGH THE WEEKEND AND EARLY NEXT WEEK WHICH WILL PROVIDE MOSTLY
CLEAR SKIES AND A SLIGHT INCREASE IN TEMPERATURES. HIGH TEMPS WILL
RETURN TO THE MID 70S TO LOWER 80S ACROSS THE MOJAVE DESERT REGION
AND COLORADO RIVER VALLEY.

&&

.AVIATION...FOR MCCARRAN...WIND SPEEDS WILL GENERALLY BE LESS THAN 7
KNOTS TODAY AND TONIGHT WITH A LIGHT EASTERLY COMPONENT IN THE
AFTERNOON AND A SOUTHWEST COMPONENT OVERNIGHT UNDER ONLY SOME THIN
CIRRUS CLOUDS. GUSTY SOUTH-SOUTHWEST WILL DEVELOP WEDNESDAY
AFTERNOON AS A PACIFIC STORM APPROACHES THE WEST COAST.

FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST
CALIFORNIA...NORTHERLY BREEZES WILL CONTINUE ALONG THE COLORADO
RIVER VALLEY TODAY WITH GUSTS AROUND 25 KNOTS NEAR LAUGHLIN-BULLHEAD
CITY. LIGHT WINDS GENERALLY LESS THAN 10 KNOTS CAN BE EXPECTED
ELSEWHERE ACROSS THE REGION. SOUTH TO SOUTHWEST WINDS ARE EXPECTED
TO INCREASE ACROSS THE ENTIRE REGION BY WEDNESDAY AFTERNOON AS A
PACIFIC STORM APPROACHES THE WEST COAST.

&&

.SPOTTER INFORMATION STATEMENT...SPOTTER ACTIVATION IS NOT EXPECTED
THROUGH WEDNESDAY MORNING. THEREAFTER...PLEASE REPORT ANY
SIGNIFICANT WEATHER ACCORDING TO STANDARD OPERATING PROCEDURES.
&&

SHORT TERM/AVIATION...OUTLER
LONG TERM...ADAIR

FOR MORE FORECAST INFORMATION...SEE US ON OUR WEBPAGE:

HTTP://WEATHER.GOV/LASVEGAS OR FOLLOW US ON FACEBOOK AND TWITTER

The office that day

Everything else NWS Las Vegas, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 16, 2:45 AM PSTWinter Storm WatchVEFInyo11 hr
Feb 16, 1:59 PM PSTWind AdvisoryVEFInyo50 hr
Feb 16, 2:00 PM PSTWinter Weather AdvisoryVEFInyo44 hr

Nearby

Winter Storm Warnings in California, 2016Every winter storm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.